Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 95, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at Aug 24, 2011, 3:54 PM CDT for Houston County, Trinity County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2011, 3:54 PM CDT (20:54 UTC)
- Expired
- Aug 24, 2011, 5:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
Counties Houston County, TX, Trinity County, TX
The radar
The Shreveport radar (KSHV), 165 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1956 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1219 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
979
WUUS54 KHGX 242054
SVRHGX
TXC225-455-242200-
/O.NEW.KHGX.SV.W.0095.110824T2054Z-110824T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
354 PM CDT WED AUG 24 2011
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HOUSTON COUNTY IN SOUTHEAST TEXAS...
NORTHEASTERN TRINITY COUNTY IN SOUTHEAST TEXAS...
* UNTIL 500 PM CDT
* AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 35 MILES EAST OF APPLE SPRINGS TO 26 MILES NORTH OF APPLE
SPRINGS TO 31 MILES NORTH OF GRAPELAND...OR ALONG A LINE EXTENDING
FROM 19 MILES EAST OF LUFKIN TO 9 MILES WEST OF NACOGDOCHES TO 42
MILES NORTH OF CROCKETT...AND MOVING SOUTHWEST AT 30 MPH.
* LOCATIONS IN THE SEVERE THUNDERSTORM WARNING INCLUDE BUT ARE NOT
LIMITED TO WECHES AND KENNARD..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!
&&
PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3158 9524 3158 9514 3152 9509 3148 9510
3145 9501 3140 9495 3135 9495 3133 9490
3129 9488 3126 9488 3117 9482 3109 9491
3119 9517 3152 9567 3160 9529
TIME...MOT...LOC 2054Z 035DEG 28KT 3140 9441 3157 9480
3191 9532
$$1 follow-up statement
154
WWUS54 KHGX 242126
SVSHGX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
426 PM CDT WED AUG 24 2011
TXC225-455-242200-
/O.CON.KHGX.SV.W.0095.000000T0000Z-110824T2200Z/
HOUSTON TX-TRINITY TX-
426 PM CDT WED AUG 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR TRINITY AND HOUSTON COUNTIES...
AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN OUTFLOW BOUNDARY EMANATING FROM NORTHEASTERN TEXAS
CONVECTION MOVING SOUTHWEST AT AROUND 35 MPH. THIS BOUNDARY IS JUST
ENTERING HOUSTON COUNTY AND HAS A HIGH POTENTIAL TO PRODUCE LIGHT TO
MODERATE TREE DAMAGE. ANY PASSING GUST FRONT...WITH WIND SPEEDS
REACHING 35 TO 40 MPH IN GUST...HAS A GREATER POTENTIAL TO DOWN
SMALL TREES OR TREE LIMBS DUE TO ANTECEDENT DROUGHT CONDITIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES OR DAMAGE
BUILDINGS. TAKE COVER NOW!
&&
LAT...LON 3158 9524 3158 9514 3152 9509 3148 9510
3145 9501 3140 9495 3135 9495 3133 9490
3129 9488 3126 9488 3117 9482 3109 9491
3119 9517 3152 9567 3160 9529
TIME...MOT...LOC 2121Z 035DEG 28KT 3123 9455 3140 9494
3174 9546
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:20 PM CDT, 34 minutes earlier.
Area forecast discussion, Aug 24, 3:20 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
320 PM CDT WED AUG 24 2011
.DISCUSSION...
RADAR IS SHOWING WIDELY SCATTERED SHRA/TSRA ALONG THE SEA BREEZE
IN MATAGORDA AND BRAZORIA COUNTIES AND A CLUSTER OF STRONG TO
SEVERE STORMS OVER NORTHEAST TEXAS PUSHING SOUTHWEST. WILL
MAINTAIN CHC POPS OVER THE NE ZONES THIS EVENING WITH SLT CHC
ELSEWHERE. SOME OF THE STORMS COULD PRODUCE STRONG WINDS OVER THE
NE AS FCST SOUNDINGS CONTINUE TO SHOW A WELL DEFINED INVERTED V
SIGNATURE. MOISTURE LEVELS STAY REASONABLY HIGH ON THURSDAY WITH
SLIGHTLY LOWER PRESSURES ALONG THE COAST SO WILL MAINTAIN THE 20
POPS CURRENTLY IN THE GRIDS. IT STILL LOOKS HOT ON THURSDAY WITH
MAX TEMPS AGAIN NEAR TO JUST OVER 100 DEGREES. THE REAL HEAT
BEGINS ON FRIDAY...LINGERING THROUGH THE WEEKEND. 850 TEMPS WARM
TO AROUND 25C...SO AM EXPECTING MAX TEMPS ON FRI/SAT TO APPROACH
VALUES BETWEEN 104 AND 109 DEGREES OVER INLAND AREAS...MID 90S TO
AROUND 100 CLOSER TO THE COAST. ISSUED THE HEAT ADVISORY EARLIER
THIS AFTERNOON TO ENCOMPASS THE ENTIRE AREA THROUGH 06Z SUNDAY.
DRIER AIR FILTERING INTO THE REGION ON SATURDAY COULD CREATE HEAT
INDEX VALUES LOWER THAN THE ACTUAL TEMPERATURE. EVEN LOWER DEW
POINT AIR IS POSSIBLE ON SUNDAY SO WOULD RATHER WAIT AND SEE IF
THE TEMPERATURE THRESHOLD WILL BE MET BY SUNDAY. THE NAM 12 2
METER TEMPS ARE SHOWING EXTREME VALUES FRI/SAT. THIS MODEL HAS
BEEN BY FAR THE SUPERIOR CHOICE THIS SUMMER FOR MAX TEMPS SO HAVE
LEANED TOWARD THE WARMER MET GUIDANCE.
MODELS DIVERGE A BIT PAST SUNDAY AS THE ECMWF DEVELOPS A DEEPER
EAST COAST TROUGH...KEEPING THE RIDGE FURTHER WEST WHILE THE GFS
AND CANADIAN BRING THE RIDGE FURTHER EAST. THE ECMWF CATCHES UP
WITH THE GFS ON WEDNESDAY WITH A 593 HIGH OVER NORTH TEXAS. WENT
HOT AND DRY THROUGH NEXT WEDNESDAY. LOOKING MUCH FURTHER AHEAD...
THE ECMWF AND TO A LESSER EXTENT THE GFS...LOWER PRESSURES OVER
THE WESTERN GULF AND MOISTURE BEGINS TO POOL. THE RIDGE WEAKENS
EVER SO SLIGHTLY AND RETREATS NORTH. PERHAPS THIS WILL LEAD TO
BETTER RAIN CHANCES AROUND SEP 3RD OR 4TH. 43
&&
.CLIMATE...
HOUSTON AND COLLEGE STATION BOTH HIT 100 DEGREES AGAIN TODAY AND
HAVE EXTENDED THEIR RESPECTIVE CONSECUTIVE 100 DEGREE STREAK AT 24
AND 26 DAYS RESPECTIVELY. COLLEGE STATION IS NOW TIED WITH 1917
FOR THE 2ND MOST CONSECUTIVE 100 DEGREE DAYS (BEHIND 1998 - 30
DAYS). HOUSTON HAS NOW HAD 35 DAYS THIS SUMMER WITH 100 DEGREE
HEAT. 43
.MARINE...
NO ISSUES. IN THE NEAR TERM...LIGHT (TO VARIABLE) ONSHORE WINDS OVER
SUB 2 FOOT SEAS. A BOUNDARY NEARING THE COAST FRIDAY NIGHT MAY
INCREASE NEARSHORE SOUTHWESTERLIES TO NEAR SCEC CONDITIONS. WEEKEND
WINDS WILL GENERALLY BE LIGHT SOUTHWEST TO SOUTHERLY...WHEN NOT
VARIABLE...AT (OR UNDER) 10 KNOTS. 31
&&
.FIRE...
ELEVATED FIRE WEATHER CONDITIONS THROUGH AT LEAST EARLY NEXT WEEK
WITH 100 F-PLUS MID-LATE AFTERNOON TEMPERATURES. A WEAK COOL FRONT
IS FORECAST TO TRAVEL ACROSS THE REGION FRIDAY NIGHT INTO SATURDAY.
ALBEIT THERE WILL BE LITTLE (TO NO) NO COOLING ASSOCIATED WITH THIS
FRONT...AFTERNOON HUMIDITIES WILL TAKE A MORE NOTICEABLE DIVE.
UNFORTUNATELY...MAXIMUM TEMPERATURES OF ABOVE 105 F WILL ELEVATE THE
FIRE DANGER FURTHERMORE AS AFTERNOON HUMIDITY READINGS LOWER BETWEEN
10-20 PERCENT. AS THE BOUNDARY PASSES THROUGH...NE WINDS MAY MIX
DOWN TO NEAR 15 KNOTS. A FIRE WEATHER WATCH MAY BE NEEDED DUE TO
ENHANCED LATE DAY WINDS. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 78 105 78 108 76 / 20 10 10 10 10
HOUSTON (IAH) 79 104 78 105 76 / 20 20 10 10 10
GALVESTON (GLS) 83 94 83 96 81 / 10 10 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...HEAT ADVISORY UNTIL 1 AM CDT SUNDAY FOR THE FOLLOWING ZONES:
AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
GM...NONE.
&&Hazardous weather outlook, Aug 24, 3:30 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 330 PM CDT WED AUG 24 2011 TXZ195>199-210>214-226-227-235>238-250900- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-JACKSON-MATAGORDA-MONTGOMERY-WALLER- WASHINGTON-WHARTON- 330 PM CDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT. HEAT INDEX VALUES WILL EXCEED 105 DEGREES DURING THE AFTERNOON AND EARLY EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HEAT ADVISORY CONTINUES THROUGH SATURDAY. INTENSE AND POTENTIALLY RECORD BREAKING HIGH TEMPERATURES WILL PERSIST ON FRIDAY AND SATURDAY. HUMIDITY LEVELS WILL DROP ON SATURDAY BUT THE ACTUAL AIR TEMPERATURE WILL APPROACH OR POSSIBLY EXCEED 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ163-164-176>179-200-250900- HOUSTON-LIBERTY-MADISON-POLK-SAN JACINTO-TRINITY-WALKER- 330 PM CDT WED AUG 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS NOW IN EFFECT FOR THE REGION. HEAT INDEX VALUES THIS AFTERNOON WILL RANGE TO BETWEEN 105 AND 110 DEGREES. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS OVER NORTHEAST TEXAS WILL APPROACH THE REGION FROM THE NORTHEAST BETWEEN 3 PM AND 8 PM. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HEAT ADVISORY CONTINUES THROUGH SATURDAY. INTENSE AND POTENTIALLY RECORD BREAKING HIGH TEMPERATURES WILL PERSIST ON FRIDAY AND SATURDAY. HUMIDITY LEVELS WILL DROP ON SATURDAY BUT THE ACTUAL AIR TEMPERATURE WILL APPROACH OR POSSIBLY EXCEED 105 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR EARLY THIS EVENING.
In the hours before
Special weather statement, Aug 24, 3:22 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 322 PM CDT WED AUG 24 2011 TXZ163-164-176>179-195>200-210>214-226-227-235>238-260800- HOUSTON-TRINITY-MADISON-WALKER-SAN JACINTO-POLK-BURLESON-BRAZOS- WASHINGTON-GRIMES-MONTGOMERY-LIBERTY-COLORADO-AUSTIN-WALLER- HARRIS-CHAMBERS-WHARTON-FORT BEND-JACKSON-MATAGORDA-BRAZORIA- GALVESTON- INCLUDING THE CITIES OF...CROCKETT...TRINITY...GROVETON... MADISONVILLE...HUNTSVILLE...SHEPHERD...COLDSPRING...LIVINGSTON... CORRIGAN...ONALASKA...CALDWELL...LAKE SOMERVILLE... COLLEGE STATION...BRYAN...BRENHAM...NAVASOTA...THE WOODLANDS... CONROE...WILLIS...LIBERTY...CLEVELAND...DAYTON...COLUMBUS... EAGLE LAKE...WEIMAR...SEALY...BELLVILLE...HEMPSTEAD... PRAIRIE VIEW...BROOKSHIRE...HOUSTON...PASADENA...KATY...TOMBALL... HUMBLE...WINNIE...MONT BELVIEU...ANAHUAC...EL CAMPO...WHARTON... PIERCE...SUGAR LAND...MISSOURI CITY...RICHMOND...ROSENBERG... EDNA...BAY CITY...PALACIOS...PEARLAND...LAKE JACKSON...ALVIN... ANGLETON...FREEPORT...LEAGUE CITY...TEXAS CITY...FRIENDSWOOD... GALVESTON 322 PM CDT WED AUG 24 2011 ...INCREASING FIRE THREAT THROUGH THE WEEKEND... RECORD BREAKING HEAT WILL CONTINUE ACROSS SOUTHEAST TEXAS WITH DAILY AFTERNOON TEMPERATURES SOARING TO...OR ABOVE ...103F. HEAT OF THE DAY RELATIVE HUMIDITY VALUES IN THE TEENS TO LOWER 20S IS FORECAST TO OCCUR ACROSS MOST INLAND COUNTIES DURING THE MID TO LATE AFTERNOON HOURS FROM FRIDAY ON THROUGH AT LEAST SUNDAY. A WEAK FRONTAL BOUNDARY WILL ALSO INTRODUCE SLIGHTLY DRIER AIR FROM THE NORTHEAST LATE FRIDAY AND SATURDAY. WITH INTERIOR TEMPERATURES EXCEEDING 105 DEGREES...AND DRIER AIR ALREADY IN PLACE...RELATIVE HUMIDITY READINGS MAY DROP TO BELOW 20 PERCENT DURING PEAK AFTERNOON HEATING. LIGHT NORTH AND NORTHEAST WINDS WILL DEVELOP IN THE WAKE OF THIS BOUNDARY THAT MAY PUSH THIS DRY AIR MASS CLOSER TO THE COAST. WITH THE ONGOING DROUGHT...THESE DRIER CONDITIONS WILL CERTAINLY ELEVATE THE FIRE DANGER. RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. AVOID AVOID PARKING VEHICLES IN THE DRY GRASS AND WEEDS...THE USE OF WELDING OR GRINDING EQUIPMENT NEAR GRASS AND DRY BRUSH...AND IF GRILLING BE SURE TO KEEP THE GRILL ON A NON-FLAMMABLE PAD AND AWAY FROM GRASS OR SHRUBS THAT COULD BE IGNITED. DO NOT TOSS CIGARETTE BUTTS ON THE GROUND. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 4:55 PM CDT | Special Weather Statement | HGX | Houston, Polk, San Jacinto, Trinity | 65 min |
| Aug 24, 5:43 PM CDT | Severe Thunderstorm Warning | HGX | Polk, San Jacinto | 47 min |
| Aug 24, 6:30 PM CDT | Special Weather Statement | HGX | Liberty, Montgomery | 60 min |
| Aug 24, 6:32 PM CDT | Special Weather Statement | HGX | Brazos, Grimes, Madison | 58 min |
| Aug 24, 6:50 PM CDT | Severe Thunderstorm Warning | HGX | Brazos | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.